Jump to content



Photo

Been Off Cold Turkey For 3 Weeks, Too Late To Reinstate?


  • Please log in to reply
7 replies to this topic

#1 cymbaltahelpneeded

cymbaltahelpneeded

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 10 May 2019 - 12:07 AM

HI, I was taking 30mg daily for neuropathic pain and then went down to every other day for two weeks. Stopped cold turkey after that and it has been three weeks. Now I am having all the withdrawal symptoms; crying, rage, harmful thoughts, pain, brain shocks. 

 

Unfortunately my doctor didn't give me any information about weaning properly and now I can't function.  Is it too late to reinstate? If I do start again, what dose should I go to? Back to my 30mg or could I restart at 20mg? 

 

Thank you for any information you can provide. I am feeling extremely hopeless right now after reading up on this today.

 


#2 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 2,850 posts
  • LocationKent, UK

Posted 10 May 2019 - 07:06 AM

Welcome to the forum...

 

You didn't mention how long you have been on the Cymbalta for, but I am guessing it is months/years rather than weeks. 

 

First up, yes, cold turkey was not a good idea, neither was taking a dose every other day; Cymbalta needs to be weened off by taking doses every day, or twice a day in some cases of very small doses. Three weeks out is right on the line for reinstating and getting back relatively quickly, so without question, start again now. Regarding the dose, you were essentially taking 15mg/day for 2 weeks, and now 3 weeks without. I would suggest you start back at this dose.

 

You will find yourself feeling better within 3-4 days, but if after a week you are still not able to tolerate, then we might consider the 20mg. We need to get you back to the minimum dose to stabalise and then bead count from there.

 

You can find all the information about bead counting on our site, but first we need to get you stable. If you need help getting a 15mg dose, please ask, but for now, well done for finding the right place - you will be safe here and we'll look after you.

 

IUN


#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,129 posts
  • LocationMissouri

Posted 10 May 2019 - 09:07 AM

I agree with IUN. Reinstate now and we can help from there.


#4 cymbaltahelpneeded

cymbaltahelpneeded

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 10 May 2019 - 09:22 PM

Thank you so much for this information. I have been on Cymbalta for 4 years. My doctor had me go from 30mg twice daily to 30mg once daily about 6 months ago. I didn't notice any side effects from that. 

 

Then did the every other day and ran out of my prescription, and never realized cold turkey could be so horrible.

 

After noticing the past few weeks I've been very weepy and angry, thought I was just having depression symptoms. Then I googled Cymbalta withdrawal and realized that is what I am experiencing. All the brain zaps, extreme pain, diarrhea, started having suicidal thoughts a few days ago. Yesterday was the worst and found another group on Facebook who said it was too late for me to reinstate and I would have PAWS for years. I was absolutely devastated to hear that.

 

I guess I am just looking for some reassurance that I'm not too late to reinstate at three weeks off and these symptoms might resolve after restarting at either 15 or 20mg?

 

Thanks again!


#5 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 2,850 posts
  • LocationKent, UK

Posted 10 May 2019 - 09:40 PM

Good grief - nice way to scare you! The likelihood of you having PAWS for years at this stage is so slim. Having ongoing symptoms is not aided by a quick taper, but it is largely subjective. We have members who have taken months to taper and still have symptoms - but minor ones! I don't want to scare you myself! Other have gone CT from 30mg and been fine within a week or two. Nothing can be said with that sort of sincerity at this point.

 

The best thing you can do to get you back to where you want to be is to reinstate at something approximate to the last dose. This will limit the shock to the system. Anything higher and it will be like updosing and will bring its own complications. Might I also suggest you get some Omega 3 capsules if you don't already. You need a daily dose that will give you a combined EPA/DHA of 2000mg. I need to take 4 to get this much from those I have bought previously, but this is normal and well documented to support neuro-regrowth. It will limit brain zaps, fog and so forth.

 

But for now, rest assured that you are highly unlikely to have ongoing problems for years. Don't subscribe to the drama you see on social media!!

 

Please start taking your 15mg, get some Omega 3 - maybe even some apple cider vinegar, and keep us posted on how things go. Even if you want to pop back every day to document - that's great! We are always appreciative to see how things go - especially as we are "in the business" of helping people like yourselves!

 

IUN 


#6 cymbaltahelpneeded

cymbaltahelpneeded

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 10 May 2019 - 09:46 PM

Thank you sooo much! I really appreciate your kind words and reassurance. I took 20mg this morning and weirdly already feel less "edgy" than I have in weeks! I take 1000mg Omega 3 right now, so I will increase it. 

 

I will definitely keep checking in, especially when I feel stable and am ready to start weaning properly. Do you have any "ballpark" timeline of how long it will take to wean completely off from the 20mg? The reason I ask this is I was planning on doing IVF this summer and according to my doctor I would be able to wean off in a month or two. Now I know that is completely inaccurate!

 

I really appreciate this support, especially since I can't get a call back from my doctors office and was feeling completely hopeless yesterday. 


#7 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 2,850 posts
  • LocationKent, UK

Posted 10 May 2019 - 10:06 PM

Great that you have started back. If you have gone with 20mg, then stay with that for now, but don't go higher, even if tomorrow is a bit touch-and-go. Because of the half-life of Cymbalta, you should feel better quicker than if it were Lexapro or Prozac. 

 

Timelines are tricky as everyone is going to be different. Your body will tell you how quick to go. There will be times when you just want off, but these are the times you need to be patient. Once you are stable on the 20mg, you will need to bead count down at either 1 or 2 beads a day. You will know when you need to slow that down, which is usually around 10mg as your symptoms will start to become more frequent. Towards the end it may be that you go 1 bead every other day. 

 

It really is not possible to say at this stage. Could be as quick as 3 months, might be closer to a year, but unlikely. If you rush things, you will end up having to go back up on the bead count and this will only add more time. Accept it will be months not weeks, and be patient knowing that you are doing what is best. 

 

To quote one of Fishing Hat's many Cymbalta "proverbs"...

 

Slow and steady wins the race.


#8 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,129 posts
  • LocationMissouri

Posted 11 May 2019 - 07:47 AM

Hi CHN, make sure that the omega 3 is high in epa and dha. The ala component will do nothing for the symptoms.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users